MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 18-19-20; OESOPHAGEAL BALLOON CATHETER

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 18-19-20; OESOPHAGEAL BALLOON CATHETER
Model Number BD-400P-2080
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has not been returned to olympus.The investigation is ongoing; therefore, a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.Device not returned.
 
Event or Problem Description
The customer reported that the subject device was getting stuck and double deflation was not helping.The reported issue was observed during an unspecified procedure.There was no report of patient or user injury due to the event.Additional details have been requested regarding the reported issue.At this time, no additional information has been provided.
 
Event or Problem Description
Additional information was received from the user facility regarding the reported event (device was getting stuck and double deflation was not helping.): the device was getting stuck in the scope channel during esophageal dilation.The intended procedure was completed using the same device with a delay of 1-2 minutes.Reportedly, the procedure was practically ended when the issue occurred.The device was cut out of the channel.The device was not inspected prior to use.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information that was received from the user facility regarding the reported issue.Information provided in b3 and b5.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently left out of the initial medwatch.This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the suggested event occurred due to that occlusion partial or total was generated in the proximal bonding station due to misalignment of the d-mandrel or mandrel during the preparation for bonding process.The operator has not enough visibility to ensure the correct position of the d-mandrel or mandrel, causing melting material smearing occluding partial or total the diameter of the extrude.Causing two events, the first is the diameter is completely occluded which would prevent the balloon from inflating.And the second event would be that the diameter is partially occluded which would cause it to take longer to inflate or deflate.However, the root cause of the suggested event could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer confirmed the patient did not require additional anesthesia.The procedure was completed successfully and the procedure was practically ended when the device malfunctioned.The patient did not experience any adverse effects from the malfunction.This device malfunction did not affect patient outcomes.No other devices used during the event that could have contributed to the malfunction.Other related patient identifiers: (b)(6).

Brand Name
EZDILATE BALLOON DILATOR (FW) 18-19-20
Common Device Name
OESOPHAGEAL BALLOON CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17541311
Report Number3011050570-2023-00115
Device Sequence Number7365110
Product Code KNQ
UDI-Device Identifier00821925033214
UDI-Public00821925033214
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-2080
Device Lot Number381391
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer08/14/2023
07/31/2023
11/10/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date08/14/2023
08/29/2023
11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown